Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the symplectic phase space of KdV


Authors: T. Kappeler, F. Serier and P. Topalov
Journal: Proc. Amer. Math. Soc. 136 (2008), 1691-1698
MSC (2000): Primary 35Q53, 34K17
DOI: https://doi.org/10.1090/S0002-9939-07-09120-4
Published electronically: November 30, 2007
MathSciNet review: 2373598
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Birkhoff map $ \Omega$ for KdV constructed on $ H^{-1}_0(\mathbb{T})$ can be interpolated between $ H^{-1}_0(\mathbb{T})$ and $ L^2_0(\mathbb{T})$. In particular, the symplectic phase space $ H^{1/2}_0(\mathbb{T})$ can be described in terms of Birkhoff coordinates.


References [Enhancements On Off] (What's this?)

  • 1. D. CHELKAK, E. KOROTYAEV: The inverse Sturm-Liouville problem with mixed boundary conditions, arXiv:math.SP/0607811
  • 2. J. COLLIANDER, M. KEEL, G. STAFFILANI, H. TAKAOKA, T. TAO: Sharp global well-posedness for KdV and modified KdV on $ \R$ and $ \T$, J. Amer. Math. Soc., $ \bf 16$(2003), no. 3, 705-749 MR 1969209 (2004c:35352)
  • 3. J. COLLIANDER, M. KEEL, G. STAFFILANI, H. TAKAOKA, T. TAO: Symplectic nonsqueezing of the KdV flow, arXiv:math.AP/0412381
  • 4. P. DJAKOV, B. MITYAGIN: Smoothness of Schrödinger operator potential in the case of Gevrey type asymptotics of the gaps, J. Funct. Anal., $ \bf 195$(2002), 89-128 MR 1934354 (2003k:34167)
  • 5. H. FLASCHKA, D. MCLAUGHLIN: Canonically conjugate variables for the Korteweg - de Vries equation and Toda lattice with periodic boundary conditions, Progr. Theoret. Phys., $ \bf 55$(1976), 438-456 MR 0403368 (53:7179)
  • 6. T. KAPPELER, M. MAKAROV: On Birkhoff coordinates for KdV, Ann. Henri Poincaré, $ 2$(2001), no. 5, 807-856 MR 1869523 (2003d:37106)
  • 7. T. KAPPELER, B. MITYAGIN: Estimates for periodic and Dirichlet eigenvalues of the Schrödinger operator, SIAM J. Math. Anal., $ \bf 33$(2001), 113-152 MR 1857991 (2002g:34196)
  • 8. T. KAPPELER, C. MöHR: Estimates for periodic and Dirichlet eigenvalues of the Schrödinger operator with singular potentials, J. Funct. Anal., $ \bf 186$(2001), no. 1, 62-91 MR 1863292 (2002i:34159)
  • 9. T. KAPPELER, J. PöSCHEL: KdV & KAM, Springer-Verlag, Berlin, 2003 MR 1997070 (2004g:37099)
  • 10. T. KAPPELER, P. TOPALOV: Global fold structure of the Miura map on $ L^2({\mathbb{T}})$, IMRN, $ \bf 2004$, no. 39, 2039-2068 MR 2062735 (2005b:37151)
  • 11. T. KAPPELER, P. TOPALOV: Riccati map on $ L^2_0({\mathbb{T}})$ and its applications, J. Math. Anal. Appl., 309(2005), no. 2, 544-566 MR 2154135 (2006d:34189)
  • 12. T. KAPPELER, C. MöHR, P. TOPALOV: Birkhoff coordinates for KdV on phase space of distributions, Selecta Math. (N.S.), 11(2005), no. 1, 37-98 MR 2179653 (2006g:35235)
  • 13. T. KAPPELER, P. TOPALOV: Global well-posedness of mKdV in $ L^{2}(\mathbb{T},\mathbb{R})$, Comm. in PDE, $ \bf 30$ (2005), 435-449 MR 2131061 (2005m:35256)
  • 14. T. KAPPELER, P. TOPALOV: Global well-posedness of KdV in $ H^{-1}(\mathbb{T},\mathbb{R})$, Duke Math. J., $ \bf 135$(2006), no. 2, 327-360 MR 2267286
  • 15. E. KOROTYAEV: Characterization of the spectrum for the Schrödinger operator with periodic distributions, Int. Math. Res. Not., $ \bf 2003$, no. 37, 2019-2031 MR 1995145 (2004e:34134)
  • 16. S. KUKSIN: Infinite-dimensional symplectic capacities and a squeezing theorem for Hamiltonian PDS's, Commun. Math. Phys., $ \bf 167$(1995), 531-552 MR 1316759 (96e:58060)
  • 17. V. MARCHENKO, I. OSTROVSKII: A characterization of the spectrum of Hill's operator, Mat. Sb., $ \bf 97$(1975), no. 4(8), 540-606 MR 0409965 (53:13717)
  • 18. C. MöHR: Thesis, University of Zürich, 2001
  • 19. J. PöSCHEL: Hill's potentials in weighted Sobolev spaces and their spectral gaps, preprint, www.poschel.de/publ/w-gapss.pdf
  • 20. J. PöSCHEL, E. TRUBOWITZ: Inverse Spectral Theory, Academic Press, Boston, MA, 1987 MR 894477 (89b:34061)
  • 21. T. TAO: Nonlinear Dispersive Equations. Local and Global Analysis, AMS, 2006 MR 2233925

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35Q53, 34K17

Retrieve articles in all journals with MSC (2000): 35Q53, 34K17


Additional Information

T. Kappeler
Affiliation: Mathematics Institute, University of Zurich, Winterthurerstr. 190, 8057 Zurich, Switzerland
Email: tk@math.unizh.ch

F. Serier
Affiliation: Ecole Centrale de Lyon, Institut C. Jordan, UMR CNRS 5208, 36 avenue Guy de Collongue, 69134 Ecully, Cedex, France
Email: frederic.serier@ec-lyon.fr

P. Topalov
Affiliation: Department of Mathematics, Northeastern University, 360 Huntington Ave., Boston, Massachusetts 02115
Email: p.topalov@neu.edu

DOI: https://doi.org/10.1090/S0002-9939-07-09120-4
Received by editor(s): December 21, 2006
Received by editor(s) in revised form: January 1, 2018, and January 1, 2007
Published electronically: November 30, 2007
Additional Notes: The first author was supported in part by the Swiss National Science Foundation, the programme SPECT, and the European Community through the FP6 Marie Curie RTN ENIGMA (MRTN-CT-2004-5652).
Communicated by: Walter Craig
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society